Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2007, 2:26 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- Aug 23, 2007, 3:01 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:36 PM CDT | TSTM WND DMG | 5 Ne Spring Bay, IL | TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF SPRING BAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 231927
SVRILX
ILC123-203-232015-
/O.NEW.KILX.SV.W.0107.070823T1926Z-070823T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 315 PM CDT.
* AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF TOLUCA TO 7 MILES SOUTHWEST OF
WASHBURN...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF STREATOR
TO 10 MILES SOUTH OF LACON...AND WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINONK...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 22 AND 40.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4109 8933 4082 8954 4082 8894 4092 8893
4092 8907 4110 8906
$$
CHURCHILL2 follow-up statements
000
WWUS53 KILX 231944
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT THU AUG 23 2007
ILC123-203-232015-
/O.CON.KILX.SV.W.0107.000000T0000Z-070823T2015Z/
MARSHALL-WOODFORD-
244 PM CDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN WOODFORD AND EASTERN MARSHALL COUNTIES...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF WENONA TO 2 MILES WEST OF BENSON...OR
ALONG A LINE EXTENDING FROM 11 MILES WEST OF STREATOR TO 11 MILES
NORTHEAST OF EUREKA...MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MINONK...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 22 AND 40.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4110 8923 4083 8927 4082 8894 4092 8893
4092 8907 4110 8906
$$000
WWUS53 KILX 232001
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT THU AUG 23 2007
ILC123-203-232011-
/O.CAN.KILX.SV.W.0107.000000T0000Z-070823T2015Z/
MARSHALL-WOODFORD-
301 PM CDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD AND
EASTERN MARSHALL COUNTIES IS CANCELLED...
AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4110 8923 4083 8927 4082 8894 4092 8893
4092 8907 4110 8906
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:25 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 23, 2:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT THU AUG 23 2007 .DISCUSSION... ISSUED 225 PM CDT THU AUG 23 2007 SEVERE THUNDERSTORMS MOVING ACROSS THE FAR NORTHWEST CWA EARLY THIS AFTERNOON...WITH EXTENSIVE DAMAGE FROM 75+ MPH WINDS AROUND GALESBURG. REMAINDER OF CWA SEEING ANOTHER SCORCHER OF A DAY...WITH 90S WIDESPREAD SOUTH OF I-72. ENOUGH MIXING TAKING PLACE TO BRING DEWPOINTS DOWN INTO THE 60S IN MANY OF THESE AREAS...KEEPING HEAT INDEX VALUES FROM GETTING OUT OF HAND. ISSUES OF THE DAY INCLUDE THE TIMING OF THE INCOMING FRONTAL SYSTEM OVER THE NEXT COUPLE OF DAYS...WITH ATTENDANT SEVERE WEATHER AND FLOODING THREATS. SHORT TERM...TONIGHT THROUGH SATURDAY... SEVERE WEATHER THREAT FROM CURRENT STORMS EXPECTED TO BE OUT OF THE CWA BY ZONE ISSUANCE TIME. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER...AND OUTFLOW BOUNDARY FROM THESE STORMS MAY ENHANCE THE THUNDERSTORM THREAT FOR A TIME. NEXT ROUND OF MCS ACTIVITY ACROSS THE PLAINS AND IOWA ONCE AGAIN EXPECTED TO TRACK NORTHEAST JUST NORTH OF OUR CWA TONIGHT...ALONG THE SYNOPTIC BOUNDARY. THIS FRONT IS EXPECTED TO BEGIN PUSHING SOUTHWARD BY FRIDAY AFTERNOON...WITH MORE STORMS DEVELOPING. ROUGHLY THE NORTH HALF OF THE CWA IS IN THE 30% SEVERE WEATHER CONTOUR FOR FRIDAY/FRIDAY NIGHT. HIGH WINDS EXPECTED TO BE THE MAIN THREAT WITH THESE STORMS...AS INSTABILITY INCREASES WITH CAPES 2000-3000 J/KG. SOME TRAINING OF THE STORMS ALONG THE BOUNDARY WILL RESULT IN LOCALLY HEAVY RAIN...AS NAM-12 AND GFS SOUNDINGS SHOW PRECIPITABLE WATER VALUES OVER 2 INCHES. WILL ISSUE A FLASH FLOOD WATCH ACROSS THE NORTHERN COUNTIES. AREAS FURTHER SOUTH SHOULD BE IN A BETTER POSITION TO ABSORB THE RAIN AT THIS TIME. FRONTAL BOUNDARY EXPECTED TO BE NEAR THE I-70 CORRIDOR BY SATURDAY MORNING...AND IS CURRENTLY EXPECTED TO PUSH SOUTH OF THE CWA BY NOON. WILL TAPER OFF RAINFALL CHANCES DURING THE DAY. LONG TERM...SUNDAY THROUGH THURSDAY... HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION DURING THE WEEKEND WILL BRING LESS HUMID CONDITIONS TO OUR AREA. TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR SUNDASY...BUT STILL RATHER WARM SOUTH OF I-70. WARMING TREND TO RAMP UP AGAIN BY TUESDAY AS UPPER LEVEL RIDGING AGAIN BUILDS EAST ACROSS THE NATIONS MIDSECTION. NEXT SHORTWAVE TO DIVE SOUTHEAST AS NORTHWEST FLOW BEGINS TO SET UP OVER THE MIDWEST. FRONTAL BOUNDARY EXPECTED TO CROSS THE STATE WEDNESDAY...AND IS FORECAST TO BE NEAR THE OHIO RIVER BY THURSDAY MORNING. CONTINUED THE RAIN CHANCES FOR WEDNESDAY AS THIS SYSTEM PASSES. COOLER CONDITIONS EXPECTED FOR THE END OF THE WEEK AS CANADIAN HIGH PRESSURE BUILDS INTO THE GREAT LAKES. GEELHART/HJS && .AVIATION... ISSUED 1250 PM CDT THU AUG 23 2007 NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER THREE FOR THE MORNING. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 4 AM SATURDAY NORTH OF A HAVANA TO BLOOMINGTON LINE. &&
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CDT THU AUG 23 2007 ILZ042>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 104. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL CONTINUE FOR FRIDAY...WITH AFTERNOON HEAT INDICES OF 100 TO 105. THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-040-041-241100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF AROUND 100. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. HJS
In the hours before
Local storm report, Aug 23, 1:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG KNOXVILLE 40.91N 90.29W
08/23/2007 KNOX IL CO-OP OBSERVER
ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE
&&
KELLYLocal storm report, Aug 23, 1:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 W GALESBURG 40.95N 90.40W
08/23/2007 KNOX IL EMERGENCY MNGR
LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
BLOWN OVER ON US ROUTE 34.
&&
KELLYLocal storm report, Aug 23, 1:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG TOULON 41.09N 89.86W
08/23/2007 STARK IL LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL CO-OP OBSERVER
SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
ESTIMATED BETWEEN 110 PM AND 120 PM.
&&
KELLYLocal storm report, Aug 23, 1:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM BLIZZARD PRINCEVILLE 40.93N 89.76W
08/23/2007 PEORIA IL EMERGENCY MNGR
3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
&&
KELLYLocal storm report, Aug 23, 2:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
08/23/2007 PEORIA IL EMERGENCY MNGR
3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER
&&
KELLYLocal storm report, Aug 23, 2:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG GALESBURG 40.95N 90.38W
08/23/2007 KNOX IL TRAINED SPOTTER
LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
NORTHEAST SIDE OF GALESBURG
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 35 min |
| Aug 23, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 47 min |
| Aug 23, 1:41 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
| Aug 23, 1:52 PM CDT | Tornado Warning | ILX | Stark | 9 min |
| Aug 23, 3:21 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 37 hr |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 39 min |
| Aug 23, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.